Advertisement

Reactions Weekly

, Volume 1781, Issue 1, pp 280–280 | Cite as

Paracetamol

Various toxicities following drug overdose: case report
Case report
  • 36 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

A 50‐year‐old woman developed hepatotoxicity, hepatic encephalopathy and mania secondary to drug intoxication following an intentional overdose of paracetamol with an unclear suicidal intent [not all times to reactions onset stated].

The woman was admitted due to severe depressive episode with psychotic features and treated with electroconvulsive therapy (ECT). After receiving 19 sessions of ECT, on day 106 of admission, she took an intentional overdose of paracetamol [acetaminophen] 16g with unclear suicidal intent. Additionally, she was receiving treatment with various medications concomitantly. Subsequently, she received activated charcoal and was shifted to the emergency department. During admission, laboratory investigation showed normal Glasgow Coma Scale...

Reference

  1. Mortier P, et al. Hepatic encephalopathy resulting in mania, a possible role of bilirubin and glutamate?. Bipolar Disorders 21: 565-567, No. 6, Sep 2019. Available from: URL: http://doi.org/10.1111/bdi.12818 - SpainCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations